MAUDE Adverse Event Report: ANGIODYNAMICS ALPHAVAC; ALPHAVAC MULTIPURPOSE MECHANICAL ASPIRATOR

ANGIODYNAMICS ALPHAVAC; ALPHAVAC MULTIPURPOSE MECHANICAL ASPIRATOR
Model Number 25-302
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 09/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
This medwatch is not to report a device malfunction, but to report an adverse patient effect during a procedure in which angiodynamics' product was used.An angiodynamics clinical services manager reported a patient issue, during treatment with an alphavac multipurpose mechanical aspirator f18 c85.The following was reported: "23 female with bilateral pulmonary embolisms.Described by physician as very sick and with co-morbidities including obesity and enlarged heart.Intubated for procedure under general anesthesia.Wire and catheter advanced to pa from rfv access site.Pa pressure measurement of 39mmhg obtained.Pulmonary arteriogram of rpa obtained that demonstrated distal material at the segmental bifurcation.Gore 22fr access to rfv.F1885 alpha chosen.Glide wire to rpa, exchanged for amplatz ss 1cm floppy tip.1st attempt to advance alpha sheath unsuccessful.Cardiac silhouette greater than half the chest width.Angle from tv to rvot is challenging / severe.Wire re-advanced to rpa and sheath able to be advanced on second attempt.Tip of sheath parked in distal rpa near the segmental bifurcation.Cannula flushed and advanced to tip of sheath, sheath then pulled back to expose funnel.10ml pulls partially filled barrel.Cannula pulled back slightly and 10ml pull shows no blood in barrel.Physicians believe the funnel to be on clot.They switch to 30ml pull and barrel remains empty.The vacuum lock button is used and 2 minute wait is started.After 2 minutes approx 5ml of blood present in barrel.Cannula then pulled back to reposition with immediate blood return.Cannula slips back to bifurcation of pa.Attempt to re-advance to rpa unsuccessful.Cannula rotated to face the lpa and cannula advanced into lpa.One 30ml pull performed with no blood return.Anesthesia reports dropping etco2, then dropping blood pressure.Alphavac cannula retrieved into oversleeve / sheath and sheath removed from pa and pulled back into gore sheath.Cpr initiated for no pulse and no etco2.Pulse returned after cpr.Procedure discontinued.Patient transported back to unit.No device failure observed or reported by physician.".
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The product was not returned for evaluation since there was no report of alphavac malfunction during the procedure.The customer's reported complaint description cannot be confirmed due to the patient centric nature of this cardiac serious adverse event (sae).There were no reports of alphavac device malfunction during the procedure, therefore, no device was returned for evaluation.A review of the device history record was performed for the indicated packaging lot for any deviations related to the distribution of this device.The review confirms that their was no distribution related non-conformance/ncr.Labeling review: directions for use is provided with this device and contains the following statements: adverse events this device, as do all embolectomy systems and devices, has possible side effects, which include, but are not limited to infections, blood loss, thrombus formation, embolic events, vessel, ventricular or valvular damage and complications of percutaneous or surgical insertion techniques.These may occur if the directions for use are not followed.Possible complications include those normally associated with large bore surgical and/or percutaneous vessel catheterization/cannulation, anticoagulation, and application of intravascular introducer systems which include but are not limited to: · death.· distal embolization of thrombus.· pulmonary embolism.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference pr(b)(4).

Brand Name
ALPHAVAC
Common Device Name
ALPHAVAC MULTIPURPOSE MECHANICAL ASPIRATOR
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key15638255
Report Number1319211-2022-00043
Device Sequence Number17771862
Product Code QEZ
UDI-Device IdentifierH787253020
UDI-PublicH787253020
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K211081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number25-302
Device Catalogue Number25302
Device Lot Number5731113D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer10/26/2022
Initial Report FDA Received Date10/20/2022
Supplement Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age23 YR
Patient SexFemale